?

Log in

No account? Create an account

Previous Entry | Next Entry

AAAAAAAAAAAAAAAAA *pissed*


I am not going to a friends' nice get-together because I am having a meds reaction, and I am walking into walls, while trying to get my EYELIDS TO STOP TWITCHING AAAAAAAAAAH THEY'VE BEEN DOING IT ALL DAY WHY DON'T THEY STOP.

Turtle post tomorrow; it's mostly written, but I only have two more turtle stories for before Xmas, so I'm stretching them out.

TWITCHTWITCHAAAAAAAAA *THUMP*

I have new Xmas icons - tudorlady</lj> , I updated the skaters - I can't get the link to load, but you can see it on my userpics page under "xmas skaters".  Feel free to gank.  The other two are the upset bun (above), and happy bun.  I love free web clip art; it's great for altering images one has shamelessly stolen in a FIT OF LOVE, OH YES, LOVELOVELOVE THE BUNNIES.  *TWITCH*


AAAAAAAAATWITCH

Okay, I'm done whining now.  Time to go lie face-down on the sofa.

Update:  I am doing better now - it was the lack of medication (I slept through my dosing schedule) that put me over the top.  The eyelid thing appears to have stopped for the moment.

I'm still walking into walls a bit, but that's somewhat normal for me.  Thanks for the concerned messages.  :)

Comments

( 26 brains — Leave a chunk of brain! )
kass_rants
Dec. 19th, 2008 12:48 am (UTC)
Fek!

Well, that sucks. I wish there was something I could do...

At 12th Night, have Bob tell you the story of the time I had a reaction to meds -- the day before my in-laws were coming for our first Thanksgiving together! Embarassing, but really funny...

Feel better soon.
attack_laurel
Dec. 19th, 2008 01:55 am (UTC)
Thanks!
(Anonymous)
Dec. 19th, 2008 12:49 am (UTC)
Sympathies, m'dear. I have *one* eyelid that has been twitching on and off for the past two days, and I'm not on meds. Maybe I ought to be. %-S
virginiadear
Dec. 19th, 2008 12:52 am (UTC)
Geez, I should remember to log in, too....
attack_laurel
Dec. 19th, 2008 01:55 am (UTC)
I think mine's a lack of sleep and stress, with everything else on top. :)
virginiadear
Dec. 19th, 2008 03:04 am (UTC)
Yeppers: I've been short on sleep, certainly. That's something of a stressor.
Here's hoping all your twitch-making stimuli just vanish into thin air.
eithni
Dec. 19th, 2008 12:52 am (UTC)
If you want a pharmaceutical review, just drop me an email...
attack_laurel
Dec. 19th, 2008 01:54 am (UTC)
Thanks - I think I'm okay. It's mostly just missing my dosing schedule and the twitchy that's been bothering me, I was just being hyperdramatic because it was pissing me off.

I just got a call from Bob, and now I feel terrible for making him worry. *smacks self*
eithni
Dec. 19th, 2008 01:59 am (UTC)
OK. :) Just thought I'd offer. I hope you feel better.
attack_laurel
Dec. 19th, 2008 02:49 am (UTC)
You are very kind, and Bob says I should e-mail you. Do you know more about the side effects of Lyrica than is printed in the patient packet? Are eye twitches something it causes? It's actually less of an eye twitch, and more of a slight, but annoying, quiver. It doesn't show - I looked in a mirror while it was happening, and didn't see any sign (which is good, because it was doing it all day today at work).

I'm okay with discussing it publicly; there are some of my readers who are curious about the drug, and if I can discuss it openly, they might be interested. :)
gflower
Dec. 19th, 2008 03:00 am (UTC)
eithni is better qualified than I am to offer analysis, but here's some info:

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a605045.html

eithni
Dec. 19th, 2008 09:08 am (UTC)
Lyrica is a relatively new medication, so the information distributed by or paid for by the drug company is much of what is currently available. Lyrica has relatively common reports of muscle twitching, weakness, and jerking and a wide variety of vision changes, but I don't know if there are any specific eye-muscle twitch reports. I'll run a literature search tomorrow, but often "weird" side effects don't show up in the literature until there has been significant experience with a new drug and people report the less common side effects to their MDs or better yet, the FDA. That said, it's not a side effect I'm surprised by, just the potential twitchiness manifesting in a slightly odd place.

In this case, though, you sort of luck out because there is a drug with a very similar method of action that has been on the market for a long time - Neurontin or gabapentin - that you can also use as a source of potential information. The drugs are not _exactly_ the same, so you have to be careful about extrapolating information, but the actions and side effects are similar. On the other hand, I'm not aware of specific eye-muscle twitching with gabapentin either.

Some of the other side effects you mention - clumsiness, walking into walls, etc - are definitely side effects of Lyrica, et al. If you think about it, most of the side effects make sense. Lyrica does not relieve pain by blocking pain receptors like narcotics do, but rather mucks with the brain chemistry and changes how the nerves signal each other. This is why it works on nerves that have gone haywire (neuropathies and epilepsy), but any time you tinker with nerve conduction, other nerves are affected and can cause somewhat unexpected neurological changes. (For instance, it makes most people sleepy, but other people get a "high" from Lyrica.)

If you want to report this specific side effect, there is a system in place called the Adverse Event Reporting System (AERS) where you can submit a MedWatch report. (http://www.fda.gov/CDER/aers/default.htm) However, since I see you say you are also over-tired, and stress and/or lack of sleep is a major source of these sorts of eye twitches, you may want to try to get a good night's sleep (er, at this point I hope you are GETTING a good night's sleep) and see how the twitching responds. If it is improved in the morning, it's more likely to be sleep-related than drug-related. Just like you can't fix everything with a drug (dammit) sometimes the drug isn't the cause of a new "side effect."

do feel free to contact me with any follow-up questions and I'll poke around the medical literature tomorrow to see if I can find anything specific.
attack_laurel
Dec. 19th, 2008 02:38 pm (UTC)
You are awesome, and thank you so much!
eithni
Dec. 20th, 2008 02:26 am (UTC)
I didn't find any articles specifically on this problem, which was not terribly surprising, since "twitchy eye" is not generally an indexed term in the medical journals. ;) I found one woman complaining of similar issues on a discussion forum, but nothing formal, at least not without pulling actual articles and seeing what the "and other side effects" not common enough to appear in the online abstracts/summaries are. :P I hope it's better today!
albreda
Dec. 19th, 2008 01:29 pm (UTC)
"I'm okay with discussing it publicly; there are some of my readers who are curious about the drug, and if I can discuss it openly, they might be interested. :)"

As one of those folks, thank you VERY much for this!! :)
attack_laurel
Dec. 19th, 2008 02:39 pm (UTC)
:)
lisette_1528
Dec. 19th, 2008 01:04 am (UTC)
I hate when the eyelids twitch. Still haven't found a remedy for it. If I did, I'd pass the info on. Hope you feel better soon!
attack_laurel
Dec. 19th, 2008 01:54 am (UTC)
Well, I'm probably not getting enough sleep. :)
lisette_1528
Dec. 19th, 2008 01:58 am (UTC)
Or you're really stressed. :) But more sleep is always good!!!
sewloud
Dec. 19th, 2008 03:41 am (UTC)
My brother has turrets syndrome (he's actually out grown a lot of it post puberty, damn hormones) and while I don't have full on turrets I have a few odd twitches. My left eyebrow goes every now and then and my left butt cheek will twitch, luckily no ones ever noticed that one...
(Deleted comment)
nobarking
Dec. 19th, 2008 04:04 am (UTC)
Argh, twitching eyelids drives me INSANE.

Walking into walls sounds less than fun too.
pinkleader
Dec. 19th, 2008 04:59 am (UTC)
I missed tonight too, but a sore throat and a lack of willingness to share is what kept me home.
liveinlovemunky
Dec. 19th, 2008 12:06 pm (UTC)
Glad youre feeling better. My eyelid did the twitchy thing for about two weeks straight my senior year in HS. I was told it was stress.
If you continue walking into walls let us know, we can always make you a nose guard and get you some football pads. ;) Too cute!
judithsewstoo
Dec. 19th, 2008 02:25 pm (UTC)
The eyelid twitch thing is stress related (as others have noted). I developed a bad case of it about six years ago when I was working as a freelance web application developer working on a project for a "client from hell." Had that dratted twitch for well over a year - the duration of the project. Now, I only get it when I'm really stressed about something. For me, it's not just the upper eyelid, but the lower as well - on the left eye.

The more you stress about the twitch, the worse it gets. If you can, just get yourself a nice hot cuppa, wrap up (since it's still cold out) in a nice warm fuzzy and try to relax. If you fall asleep, so much the better. Just make sure you're not still holding the full cuppa. ;)
(Anonymous)
Dec. 20th, 2008 03:01 am (UTC)
Eye twitches suck!
Try some regular over-the-counter magnesium supplements. It can work miracles both for twitching and if you get muscle cramps. It's worth a shot!
( 26 brains — Leave a chunk of brain! )

Latest Month

April 2017
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
30      

Tags

Powered by LiveJournal.com